MAUDE Adverse Event Report: MEDTRONIC MEXICO XPANDER; ARTHROSCOPE

MEDTRONIC MEXICO XPANDER; ARTHROSCOPE
Model Number K09A
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis- primary osteoporosis, compression fracture involved in the balloon kyphoplasty procedure.It was reported that intra-operatively, ibt ruptured during deflation.There were no fragments of the ruptured balloon remained in the patient's body.There was no delay in overall procedure time.There were no patient symptoms or complications reported as a result of this event.Patient was not hospitalized prolong as a result of this event.It was reported that there was no problem until the setting, and it had been negative pressure.The balloon was inflated and waited for cement to harden.The balloon was deflated when filling with cement, and when they attempted to fill the cement, they confirmed a leak of contrast media.A small hole was confirmed when it was inflated again after the operation, and leakage of contrast media was confirmed.No health damage in the patient was reported.On 2022-jan-08, received additional information that there was no malfunction with the entire products in the kit.Levels cement implanted- t12.No cement leaked.
 
Additional Manufacturer Narrative
H6: product analysis part # kpt1502, lot # 222010096.Visual and functional inspection revealed the balloon has been damaged.The damage is a pinhole near the lower body of the balloon.This damage is consistent with the balloon coming in contact with bone spurs when the balloon is inflated in the vertebral body.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPANDER
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13287949
Report Number9612164-2022-00257
Device Sequence Number19972091
Product Code HRX
UDI-Device Identifier00763000311919
UDI-Public00763000311919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK09A
Device Catalogue NumberK09A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown